Hi, I've been on tamoxifen since July this year and have had no side effects so far. Bahons is right you can always stop taking them.
I've been on Tamoxifen since Feb and have been fine, my periods have been a unpredictable but that is all.
I don't think there can be a drug in the world that doesn't produce side effects, since as well as tackling the problem, they get everywhere else in our system and disrupt the function of organs, etc, that would otherwise be working normally.
I think some people just get more side effects than others - or notice them more.
And don't forget, that if you take something like Femara and tolerate it very well, that doesn't mean, for example, that it isn't whittling away your bones on the quiet.
My own view is that taking 'hormone therapy', as it is rather euphemistically called ('chemical castration' would be nearer the mark, I feel), is considerably better than having nothing to take in to minimise the chances of recurrence.
I understand that Arimidex, Exemestane and Femara are very closely related chemically and produce very similar side effects. They did for me (I've taken all three), anyway and Femara thinned my hair as well.
I don't know of new 'hormone therapy' drugs in the pipeline. Does anyone else?
It's worth giving whatever they prescribe you a try. If it becomes unbearable, you can always ask for help or a change of medication.
I've been on Tamoxifen for about 18 months now and have had hot flushes which have calmed down a lot, but otherwise no side effects whatsoever.
I was on Tamoxifin for a year and had no side effects. Ichanged to femara, ohhhh the aches and pains and hot flushes (but this could be coz had ovaries removed).
V depressing reading about everyone with problems with this drug. I have been through the meno already with all usual side effects plus put on 2 stone.Definitely dont want to put on any more, also knowibng it would be 5 years of problems. Is there anything else they put you on with no side effects?